MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST MESH; SURGICAL MESH
Catalog Number 5954450
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001); Migration (4003)
Health Effect - Clinical Codes Purulent Discharge (1812); Impaired Healing (2378); Drug Resistant Bacterial Infection (4553)
Date of Event 03/06/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, no conclusions can be made.Per medical records review, about 5 years 3 months post implant of ventralight st, patient was diagnosed with bacterial infection, impaired healing, purulent discharge & mesh migration thereby underwent repair with mesh removal.The instructions-for-use supplied with the device list infection &mesh migration as possible complications.Review of manufacturing records confirms product was manufactured to specification.In regard to infection, the warnings section in ifu states, "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.An unresolved infection may require removal of the mesh." this emdr represents the ventralight st mesh (device #2).An additional supplemental emdr was submitted to represent the mesh ¿ composix kugel (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.
 
Event or Problem Description
Per information provided: (b)(6) 2010 - patient was diagnosed with incisional hernia (x4) thereby underwent laparoscopic repair with implant of composix kugel mesh (device #1).Per operative notes, ¿the hernias were identified, there was omental fat within these which were reduced.A composix kugel mesh (device #1) was advanced into peritoneal cavity placed at the level of umbilicus and tacked to cover all anterior abdominal hernias.¿ (b)(6) 2016 - patient was diagnosed with anterior abdominal wall infection and enterocutaneous fistula thereby underwent repair with removal of mesh (device #1).Per operative notes, ¿there was a wound draining serous to bilious looking fluid just above the umbilicus and a large portion of mesh (device #1) seen involved in infection.The small intestine was adhesed to mesh specifically 2 portions of jejunum had fistulized to mesh with open intestine and succuss leaking out.After most of the mesh and tacks were removed some of it was left as there was significant adhesion of colon and were not infected.Piece of intestine was removed, and anastomosis was created with suture.¿ (b)(6) 2017 - patient was diagnosed with recurrent ventral hernia thereby underwent laparoscopic repair with implant of ventralight st mesh (device #2).Per operative notes, ¿cleared a small shallow ventral hernia and a ventralight st (device #2) mesh was tacked to abdominal wall covering the defect.¿ (b)(6) 2023 to (b)(6) 2024 - patient had multiple visits for infected abdominal mesh, purulent drainage, non-healing wound care, site drainage, had small piece of mesh removed (device #2) on (b)(6) 2023 and complaints of ¿mesh migrating through skin¿.Attorney alleges that the patient had adhesions, bowel perforation, bowel removal, fistulae, infection, mesh migration, hernia recurrence, pain and emotional injuries.Also alleged that patient had wound vac, adynamic ileus and an additional surgery on (b)(6) 2017.

Brand Name
VENTRALIGHT ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key21546146
Report Number1213643-2025-090128
Device Sequence Number12775149
Product Code FTL
UDI-Device Identifier00801741031618
UDI-Public(01)00801741031618
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K101851
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5954450
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/13/2025
Initial Report FDA Received Date03/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexMale
Patient Weight186 KG